References (11)


Citations (11)



Mathematical Foundation of Convexity Correction

Antoon Pelsser

Maastricht University; Netspar

April 1, 2001

Quantitative Finance, Vol. 3, No. 1, 2003

A broad class of exotic interest rate derivatives can be valued simply by adjusting the forward interest rate. This adjustment is known in the market as convexity correction. Various ad hoc rules are used to calculate the convexity correction for different products, many of them mutually inconsistent. In this paper we put convexity correction on a firm mathematical basis by showing that it can be interpreted as the side-effect of a change of probability measure. This provides us with a theoretically consistent framework to calculate convexity corrections. Using this framework we provide exact expressions for libor in arrears, and diff swaps. Furthermore, we propose a simple method to calculate analytical approximations for general instances of convexity correction.

Number of Pages in PDF File: 18

JEL Classification: G13

Open PDF in Browser Download This Paper

Date posted: May 16, 2001 ; Last revised: May 8, 2011

Suggested Citation

Pelsser, Antoon, Mathematical Foundation of Convexity Correction (April 1, 2001). Quantitative Finance, Vol. 3, No. 1, 2003. Available at SSRN: http://ssrn.com/abstract=267995 or http://dx.doi.org/10.2139/ssrn.267995

Contact Information

Antoon A. J. Pelsser (Contact Author)
Maastricht University ( email )
P.O. Box 616
Maastricht, 6200 MD
HOME PAGE: http://https://sites.google.com/site/apelsseraca/
Netspar ( email )
P.O. Box 90153
Tilburg, 5000 LE
Feedback to SSRN

Paper statistics
Abstract Views: 11,838
Downloads: 4,736
Download Rank: 926
References:  11
Citations:  11

© 2015 Social Science Electronic Publishing, Inc. All Rights Reserved.  FAQ   Terms of Use   Privacy Policy   Copyright   Contact Us
This page was processed by apollo5 in 0.406 seconds